MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 19AGFN-756
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 07 march 2024, a 19mm regent aortic mechanical heart valve ( serial: (b)(6)) was chosen for implantation.After the valve was sutured, a tear was observed on the valve ring.There was no leaflet damage, and no dislodgment of any pieces of the valve.The valve was removed and a replacement 19mm regent valve (serial: (b)(6)) was implanted successfully.The patient remained on bypass throughout the procedure and there was no unusual intervention due to the extended bypass time.There was no patient consequences or clinically significant delay.The patient remained hemodynamically stable throughout the procedure.The patient was reported to be stable.
 
Additional Manufacturer Narrative
An event of tear observed in valve cuff after suturing was reported.The sewing cuff was noted to have a tear and contained blood/body fluids.There was a crack noted from the top to the bottom rim.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.While the root cause of the reported incident could not be conclusively determined, the noted damage may have been caused by some external force applied to the valve which overstressed the carbon material.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19026205
Report Number2135147-2024-01469
Device Sequence Number8482865
Product Code LWQ
UDI-Device Identifier05414734005852
UDI-Public(01)05414734005852(17)270919(10)C00004261
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number19AGFN-756
Device Lot NumberC00004261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown